Alert archive / Wisconsin / Small Craft Advisories in 2014

Small Craft Advisory 86, NWS Green Bay, WI

December 30, 2014

NWS Green Bay, WI issued this small craft advisory at Dec 30, 2014, 3:44 PM CST. It took effect at Dec 31, 2014, 3:00 AM CST. It was in force for 64 min.

The area

The counties it named.

The facts

Issued
Dec 30, 2014, 3:44 PM CST (21:44 UTC)
In effect from
Dec 31, 2014, 3:00 AM CST
Expired
Dec 31, 2014, 4:04 AM CST
In force
64 min
Issued by
NWS Green Bay, WI

The text

As transmitted, in the capitals the NWS used until 2016.

006 
WHUS73 KGRB 302144
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
344 PM CST TUE DEC 30 2014

...GUSTY WEST/SOUTHWEST WINDS ARE EXPECTED LATE TONIGHT...

.A TIGHTENING PRESSURE GRADIENT BETWEEN A HIGH PRESSURE SYSTEM IN
THE SOUTHERN PLAINS AND CANADIAN LOW PRESSURE WILL RESULT IN A
GUSTY WEST/SOUTHWEST WIND REGIME LATE TONIGHT INTO MUCH OF
THURSDAY. FOR THE MOST PART...WINDS WILL REMAIN JUST SHY OF GALE
FORCE...HOWEVER A FEW GALE GUSTS CANNOT RULED OUT...MAINLY FROM
LATER WEDNESDAY AFTERNOON INTO WEDNESDAY EVENING. WITH THE STRONG
OFFSHORE FLOW...WAVES ARE EXPECTED TO BE AT THEIR HIGHEST FARTHER
OUT TOWARDS OPEN WATERS.

LMZ521-522-541>543-310545-
/O.NEW.KGRB.SC.Y.0086.141231T0900Z-150101T2100Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
344 PM CST TUE DEC 30 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM WEDNESDAY TO 3 PM CST
THURSDAY...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 AM WEDNESDAY TO 3 PM
CST THURSDAY. 

* WINDS...WEST TO SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 KNOTS.
  A FEW GALE GUSTS POSSIBLE TO 35 KNOTS LATER WEDNESDAY AFTERNOON
  AND EVENING.

* WAVES...WILL BUILD TO 3 TO 5 FT ON THE BAY...TO 4 TO 7 ON THE
  OPEN WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
2 follow-up statements
336 
WHUS73 KGRB 310329
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
929 PM CST TUE DEC 30 2014

...GUSTY WEST/SOUTHWEST WINDS ARE EXPECTED LATE TONIGHT...

.A TIGHTENING PRESSURE GRADIENT BETWEEN A HIGH PRESSURE SYSTEM IN
THE SOUTHERN PLAINS AND CANADIAN LOW PRESSURE WILL RESULT IN A
GUSTY WEST/SOUTHWEST WIND REGIME LATE TONIGHT INTO MUCH OF
THURSDAY. FOR THE MOST PART...WINDS WILL REMAIN JUST SHY OF GALE
FORCE...HOWEVER A FEW GALE GUSTS CANNOT RULED OUT...MAINLY FROM
LATER WEDNESDAY AFTERNOON INTO WEDNESDAY EVENING. WITH THE STRONG
OFFSHORE FLOW...WAVES ARE EXPECTED TO BE AT THEIR HIGHEST FARTHER
OUT TOWARDS OPEN WATERS.

LMZ521-522-541>543-311130-
/O.CON.KGRB.SC.Y.0086.141231T0900Z-150101T2100Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
929 PM CST TUE DEC 30 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM WEDNESDAY TO
3 PM CST THURSDAY...

* WINDS...WEST TO SOUTHWEST WINDS WILL INCREASE TO 15 TO 25 
  KNOTS. A FEW GALE GUSTS POSSIBLE TO 35 KNOTS LATER WEDNESDAY 
  AFTERNOON AND EVENING. 

* WAVES...WILL BUILD TO 3 TO 5 FT ON THE BAY...TO 4 TO 7 ON THE 
  OPEN WATERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR
WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$
813 
WHUS73 KGRB 311004
MWWGRB

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREEN BAY WI
404 AM CST WED DEC 31 2014

...SOUTHWEST WINDS WILL BECOME STRONG THIS AFTERNOON AND EVENING...

.SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 KNOTS WITH GALE FORCE
GUSTS TO 40 KNOTS THIS AFTERNOON AND EVENING. WAVES WILL BUILD TO
3 TO 5 FEET ON THE BAY AND 4 TO 6 FEET ON THE LAKE MICHIGAN WATERS.

LMZ521-522-541>543-311815-
/O.UPG.KGRB.SC.Y.0086.000000T0000Z-150101T2100Z/
/O.NEW.KGRB.GL.W.0013.141231T1004Z-150101T0600Z/
THE BAY OF GREEN BAY SOUTH OF LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
THE BAY OF GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE
STURGEON BAY WI-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY WI TO TWO RIVERS WI-
LAKE MICHIGAN FROM TWO RIVERS WI TO SHEBOYGAN WI-
404 AM CST WED DEC 31 2014

...GALE WARNING IN EFFECT UNTIL MIDNIGHT CST TONIGHT...

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT CST TONIGHT. THE
SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 KNOTS WITH GALE FORCE
  GUSTS TO 40 KNOTS THIS AFTERNOON AND EVENING.

* WAVES...WILL BUILD TO 3 TO 5 FT ON THE BAY...TO 4 TO 6 ON THE LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE
EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Dec 30, 2:27 PM CST, 1 hour 17 minutes earlier.

Area forecast discussion, Dec 30, 2:27 PM CST, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
227 PM CST TUE DEC 30 2014

FORECAST DISCUSSION FOR ROUTINE AFTERNOON FORECAST ISSUANCE

.SHORT TERM...TONIGHT AND WEDNESDAY
ISSUED AT 224 PM CST TUE DEC 30 2014

COLDEST AIR OF THE SEASON SO FAR WILL BE THE MAIN CONCERN THROUGH
WEDNESDAY...WITH WIND CHILL HEADLINES POSSIBLE. OTHERWISE...THE
COLD BUT DRY PATTERN CONTINUES TO HOLD OVER WISCONSIN.

NOT MUCH TO TALK ABOUT WEATHER-WISE IN THE SHORT TERM WITH ZONAL
FLOW ALOFT KEEPING THINGS QUIET. WITH VERY DRY AIR IN PLACE OVER
THE STATE AND ZERO FORCING ALOFT...PRECIPITATION CHANCES THROUGH
WEDNESDAY ARE NIL. SKIES SHOULD REMAIN MOSTLY CLEAR THROUGH
TONIGHT BEFORE A SHORTWAVE SWINGS INTO THE UPPER MIDWEST WEDNESDAY
AND CLOUDS INCREASE THROUGH THE DAY. NO PRECIP IS EXPECTED WITH
THIS FEATURE DESPITE IT BEING ON THE STRONGER SIDE AS LOW LEVELS
WILL REMAIN VERY DRY.

THE MAIN STORY THROUGH WEDNESDAY WILL BE THE TEMPERATURES AND WIND
CHILLS. LOWS TONIGHT WILL BE COLDER THAN LAST NIGHT AS VERY COLD
AIR REMAINS IN PLACE OVER THE REGION. WITH CLEAR SKIES...PLUMMET
AFTER SUNSET. AND UNLIKE THIS PREVIOUS NIGHT...WINDS WILL NOT BE
LIGHT. WITH TEMPERATURES FALLING WELL BELOW ZERO THROUGH OUT MUCH
OF THE CWA...ANY WIND WILL ALREADY PUT MOST LOCATIONS IN WIND
CHILL ADVISORY CRITERIA. GUIDANCE INCREASED WINDS THROUGH THE
OVERNIGHT WITH NOT MUCH CHANGE TO LOW TEMPERATURES. GIVEN THE NEW
GUIDANCE...WILL BE REISSUING A WIND CHILL ADVISORY FOR TONIGHT FOR
NORTH CENTRAL WISCONSIN. WHILE TO NIGHTS ADVSY EXTENDS A BIT
FURTHER EAST...STILL DONT THINK EASTERN WISCONSIN WILL REACH
CRITERIA. IT WILL BE PLENTY COLD FOR THEM...BUT WITHOUT SNOW COVER
THEY WILL STALL OUT ON THE OVERNIGHT TEMPERATURE PLUNGE.

WHILE WEDNESDAY WILL BE A BIT WARMER DUE TO WAA OUT OF
CANADA...GUSTY WSW WINDS WILL MAKE IT FEEL COLDER THAN THE
OUTSIDE TEMP.

.LONG TERM...WEDNESDAY NIGHT THROUGH TUESDAY
ISSUED AT 224 PM CST TUE DEC 30 2014

THE DEEP LOW PRESSURE SYSTEM OVER HUDSON BAY WILL CONTINUE TO DRAW
COLD YUKON AIR INTO THE GREAT LAKES REGION AND GENERATE GUSTY
WEST-NORTHWEST WINDS INTO THURS MORN. WINDS WILL SLACKEN AND TEMPS
WILL WARM INTO THE LOW 20S IN THE FOX VALLEY DURING THE DAY THURS
AS THE TRAILING END OF A SECONDARY COLD FRONT MOVES IN AND WASHES
OUT OVER THE REGION. LOW PRESSURE DEVELOPING OVER THE NORTHERN
ROCKIES AT THAT TIME WILL STEP OUT INTO THE MIDWEST AND
STRENGTHEN...TAPPING A LITTLE BIT OF GULF OF MEXICO MOISTURE AND
BRINGING A DECENT CHANCE FOR SNOW IN NORTHEAST WI SATURDAY
AFTERNOON THRU SUNDAY MORNING. THE LOW WILL MOVE OUT TOWARD THE
NORTHEAST QUICKLY. MODELS ARE IN REASONABLY GOOD AGREEMENT ON
TIMING AND INTENSITY FOR THIS EVENT.
&&

.AVIATION...FOR 18Z TAF ISSUANCE
ISSUED AT 1101 AM CST TUE DEC 30 2014

DRY AND COLD WEATHER WILL CONTINUE THROUGH WEDNESDAY.
HIGH CLOUDS MAY MAKE THEIR WAY INTO THE AREA WEDNESDAY
MORNING....HOWEVER VFR CONDITIONS WILL PREVAIL TONIGHT AND
TOMORROW. WEST-SOUTHWEST WINDS WILL INCREASE WEDNESDAY
MORNING...WITH GUSTY WINDS CONTINUING THROUGH THE DAY.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
WIND CHILL ADVISORY FROM 6 PM THIS EVENING TO 10 AM CST
WEDNESDAY FOR WIZ005-010>013-018>021-030-031-035>037-073-074.
&&

SHORT TERM.....ALLEN
LONG TERM......ML
AVIATION.......ALLEN
Hazardous weather outlook, Dec 30, 2:48 PM CST, 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
248 PM CST TUE DEC 30 2014

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-312100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
248 PM CST TUE DEC 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

BITTERLY COLD TEMPERATURES ARE EXPECTED TONIGHT WITH WIND CHILLS
OF 20 TO 30 BELOW ZERO POSSIBLE NORTHWEST OF THE FOX VALLEY...AND
APPROACHING 20 BELOW ZERO FROM THE FOX VALLEY EAST TO THE LAKESHORE.
ANYONE VENTURING OUTDOORS SHOULD DRESS ACCORDINGLY FOR THE BITTER
COLD.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY
BITTER COLD TEMPERATURES WILL CONTINUE INTO WEDNESDAY WITH WIND
CHILLS AROUND 25 BELOW NORTHWEST OF THE FOX VALLEY...AND
APPROACHING 10 TO 20 BELOW ZERO FROM THE FOX VALLEY EAST TO THE
LAKESHORE THROUGH THE MORNING. THEN THERE WILL BE A CHANCE FOR
SNOWFALL ON SATURDAY INTO SUNDAY THAT COULD MAKE TRAVEL HAZARDOUS.
BITTER COLD WIND CHILLS RETURN LATE IN THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

LMZ521-522-541>543-312100-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
248 PM CST TUE DEC 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY

WEST TO SOUTHWEST GALE FORCE GUSTS ARE POSSIBLE WEDNESDAY INTO
WEDNESDAY NIGHT.

In the hours before

Special weather statement, Dec 30, 2:05 PM CST, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
205 PM CST TUE DEC 30 2014

WIZ005-010>013-018>021-030-031-035>037-073-074-310100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-
SOUTHERN MARINETTE-SOUTHERN OCONTO-
INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON...
TOMAHAWK...ANTIGO...KESHENA...WAUSAU...WISCONSIN RAPIDS...
STEVENS POINT...CRIVITZ
205 PM CST TUE DEC 30 2014

...BITTER COLD WIND CHILLS THIS EVENING INTO WEDNESDAY...

A VERY COLD AIRMASS REMAINS IN PLACE OVER NORTHEAST WISCONSIN
TONIGHT. BEGINNING THIS EVENING...WEST WINDS AROUND 10 MPH WILL
COMBINE WITH SUB ZERO TEMPERATURES TO PRODUCE WIND CHILL READINGS
FROM 20 TO 30 BELOW. A FEW SPOTS IN NORTHERN WISCONSIN MAY HIT
WIND CHILL VALUES AROUND 35 BELOW ZERO FOR A BRIEF TIME.

WIND CHILLS THIS LOW CAN CAUSE FROST BITE IN AS LITTLE TIME AS 30
MINUTES. IF YOU PLAN ON BEING OUTDOORS TONIGHT OR WEDNESDAY
MORNING...MAKE SURE TO WEAR LAYERS AS WELL AS HAT AND GLOVES.
AFTER WEDNESDAY...SOME MODERATION IN TEMPERATURES WILL DIMINISH
THE WIND CHILL THREAT THE REST OF THE WEEK.

WIZ022-038>040-045-048>050-310100-
DOOR-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-
INCLUDING THE CITIES OF...STURGEON BAY...APPLETON...GREEN BAY...
ALGOMA...WAUTOMA...OSHKOSH...CHILTON...TWO RIVERS
205 PM CST TUE DEC 30 2014

...VERY COLD WIND CHILLS THIS EVENING INTO WEDNESDAY...

A VERY COLD AIRMASS REMAINS IN PLACE OVER NORTHEAST WISCONSIN
TONIGHT. BEGINNING THIS EVENING...WEST WINDS AROUND 10 MPH WILL
COMBINE WITH NEAR ZERO TEMPERATURES TO PRODUCE WIND CHILL READINGS
FROM 10 TO 20 BELOW. DRESS WARM IF YOU PLAN ON BEING OUTSIDE
TONIGHT OR WEDNESDAY MORNING.

WIND CHILLS THIS LOW CAN CAUSE FROST BITE IN AROUND 30 MINUTES.
AFTER WEDNESDAY...SOME MODERATION IN TEMPERATURES WILL DIMINISH
THE WIND CHILL THREAT THE REST OF THE WEEK.

ALLEN

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 30, 2:05 PM CSTWind Chill AdvisoryGRBFlorence, Forest, Langlade, Lincoln, Marathon, Marinette and 11 more20 hr

Nearby

Small Craft Advisories in Wisconsin, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.